Women's Health Community
Why are multivitamins making me vomit?
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences: medical conditions, general health, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Why are multivitamins making me vomit?

I have started on a multivitamin that I bought from wal-mart two days ago. When I took it the first time I felt dramatically ill and then when I took it the second time I threw up. I was on an empty stomach when I threw up, could this be why? The bottle says to take two capsules, could this be too many? This is kinda wierd, please help!
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I don't know for certain what the reason is... I only have a guess.  I actually found your question because I've been having the same kind of problem and I was searching to see what people on here had to say about it.  I've done other online searches on the topic and the best guess I've heard is that it's due to the iron in the supplement (iron can be hard on the digestive system).  

Taking a multivitamin only seems to make me feel nauseated (and sometimes vomit) if I didn't have enough in my stomach.  It's happened a few times when I had an empty stomach, but recently even happened because I only had a grilled cheese sandwich.  I've found that I don't have this problem if I eat a big meal before I take it - it's as if my stomach needs a lot of other things in it to act as a buffer for the multivitamin.  

Perhaps if you try waiting to take your multivitamin until right after your biggest meal in the day, you won't have this problem.  I hope this post has been of some help to you... even if only to reassure you that you're not the only one that experiences this problem.  I wish you the best.
Blank
Avatar_f_tn
I have a better solution... get the liquid multi from Costco and take it with juice in the morning. I have had the same problems with pill form vitamins and the liquid is just dandy.
Blank
681148_tn?1285160820
Sometimes specific vitamins or minerals, such as the type of iron some of these have included in them, are what is making you sick.  Try a natural multi-vitamin without iron added to it.  Then, get a separate natural iron supplement, such as a chelated iron, or Easy Iron or Gentle Iron.  Easy Iron and Gentle Iron have just the RDA of iron and are what is recommended, unless your doctor has specifically told you to take added iron.
Blank
Post a Comment
To
Recent Activity
12940884_tn?1429420873
Blank
Belle313 commented on Dads Biopsy showed ca...
37 mins ago
296076_tn?1371338074
Blank
melimeli commented on Dads Biopsy showed ca...
1 hr ago
790669_tn?1424536298
Blank
Des_a_rae commented on Dads Biopsy showed ca...
2 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
973741_tn?1342346373
Blank
specialmom
4851940_tn?1385441629
Blank
jemma116
United Kingdom
10225605_tn?1408638630
Blank
ipurr2
Tucson, AZ
Avatar_f_tn
Blank
Bambily
Albuquerque, NM
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
old_before_my_time
Women's Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Women's Health Answerers
973741_tn?1342346373
Blank
specialmom
4851940_tn?1385441629
Blank
jemma116
United Kingdom
10225605_tn?1408638630
Blank
ipurr2
Tucson, AZ
Avatar_f_tn
Blank
Bambily
Albuquerque, NM
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Avatar_f_tn
Blank
old_before_my_time